Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 99, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 4:49 PM EDT for Coffee County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 14, 2001, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coffee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:00 PM EDT | Thunderstorm Wind | Kirkland, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 142052 SVRJAX GAC003-065-069-299-142145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATKINSON COUNTY IN SOUTHEAST GEORGIA NORTHWESTERN CLINCH COUNTY IN SOUTHEAST GEORGIA SOUTH CENTRAL COFFEE COUNTY IN SOUTHEAST GEORGIA EXTREME NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA * UNTIL 545 PM EDT * AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF PEARSON...OR ABOUT 3 MILES WEST OF LAKELAND...MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. LAT...LON 3107 8324 3094 8309 3130 8259 3150 8281 $$ SCOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU JUN 14 2001 CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT MID TO UPPER LEVEL VORT SWINGING ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE GULF SEA BREEZE IS IN FULL SWING...WITH THE ATLANTIC SEA BREEZE ATTEMPTING TO MOVE AWAY FROM THE COAST IN FLAGLER AND ST JOHNS COUNTIES. EXPECT THE EAST COAST SEABREEZE TO ENHANCE STORMS IN THAT AREA LATER THIS AFTERNOON AND EARLY EVENING. HIGH PRESSURE WILL BUILD ACROSS THE AREA INTO THE WEEKEND. A WEAK COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA BY LATE WEEKEND AND EARLY NEXT WEEK...HOWEVER WITH THE SEABREEZE FRONTS BEING THE PRIMARY FOCUS FOR SHOWER ACTIVITY...WILL GO WITH CHANCE POPS FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FOR THIS PACKAGE. PRELIM AMG 72/92/72/92 3334 SSI 74/90/73/89 3334 JAX 73/93/74/91 3535 GNV 72/94/92/94 3434 33 .JAX... .FL...NONE. .GA...NONE. BLS
In the hours before
Special weather statement, Jun 14, 12:00 PM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 14 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING. HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED INJURIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 56 min |
| Jun 14, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.